Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 10:42 PM EDT for Bracken County, Lewis County, Mason County, Kentucky; Adams County, Brown County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 10:42 PM EDT (02:42 UTC)
- Expired
- Mar 23, 2011, 11:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:52 PM EDT | HAIL 1 | 2 N Bentonville, OH | |
| Mar 23, 10:54 PM EDT | HAIL 1 | West Union, OH | NICKEL TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
239
WUUS51 KILN 240242
SVRILN
KYC023-135-161-OHC001-015-240315-
/O.NEW.KILN.SV.W.0040.110324T0242Z-110324T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
NORTHEASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
NORTHERN MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHERN BROWN COUNTY IN SOUTHWEST OHIO...
* UNTIL 1115 PM EDT.
* AT 1041 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH
RIPLEY...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...
ABERDEEN...
MANCHESTER...
WEST UNION...
IN ADDITION...REDOAK...DECATUR...BRADYSVILLE...TRINITY AND
BENTONVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3891 8350 3860 8351 3862 8389 3866 8403
3881 8399
TIME...MOT...LOC 0242Z 260DEG 36KT 3874 8384
$$
HATZOS3 follow-up statements
864
WWUS51 KILN 240253
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1053 PM EDT WED MAR 23 2011
KYC023-240303-
/O.CAN.KILN.SV.W.0040.000000T0000Z-110324T0315Z/
BRACKEN KY-
1053 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRACKEN COUNTY
HAS BEEN CANCELLED...
THE STORMS HAVE MOVED EAST INTO ADAMS AND MASON COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3863 8389 3867 8392 3882 8387 3891 8350
3860 8351
TIME...MOT...LOC 0253Z 260DEG 36KT 3866 8368
$$
KYC135-161-OHC001-015-240315-
/O.CON.KILN.SV.W.0040.000000T0000Z-110324T0315Z/
MASON KY-LEWIS KY-BROWN OH-ADAMS OH-
1053 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHWESTERN ADAMS...SOUTHEASTERN BROWN...NORTHWESTERN LEWIS AND
NORTHERN MASON COUNTIES...
AT 1050 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
ABERDEEN...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER AND WEST UNION.
IN ADDITION...BRADYSVILLE...TRINITY AND BENTONVILLE ARE NEAR THE PATH
OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3863 8389 3867 8392 3882 8387 3891 8350
3860 8351
TIME...MOT...LOC 0253Z 260DEG 36KT 3866 8368
$$
HATZOS848 WWUS51 KILN 240305 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1105 PM EDT WED MAR 23 2011 KYC161-OHC015-240315- /O.CAN.KILN.SV.W.0040.000000T0000Z-110324T0315Z/ MASON KY-BROWN OH- 1105 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND NORTHERN MASON COUNTIES HAS BEEN CANCELLED... THE STORMS HAVE MOVED EAST INTO LEWIS AND ADAMS COUNTIES. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3866 8369 3882 8368 3891 8350 3860 8351 TIME...MOT...LOC 0305Z 260DEG 36KT 3859 8351 $$ KYC135-OHC001-240315- /O.CON.KILN.SV.W.0040.000000T0000Z-110324T0315Z/ LEWIS KY-ADAMS OH- 1105 PM EDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR SOUTHWESTERN ADAMS AND NORTHWESTERN LEWIS COUNTIES... AT 1104 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF TRINITY...MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN LEWIS AND SOUTHWESTERN ADAMS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3866 8369 3882 8368 3891 8350 3860 8351 TIME...MOT...LOC 0305Z 260DEG 36KT 3859 8351 $$ HATZOS
536 WWUS51 KILN 240311 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1111 PM EDT WED MAR 23 2011 KYC135-OHC001-240321- /O.EXP.KILN.SV.W.0040.000000T0000Z-110324T0315Z/ LEWIS KY-ADAMS OH- 1111 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS AND NORTHWESTERN LEWIS COUNTIES WILL EXPIRE AT 1115 PM EDT... THE THUNDERSTORMS HAVE MOVED INTO SOUTHEASTERN ADAMS AND SCIOTO COUNTIES...WHERE ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3866 8369 3882 8368 3891 8350 3860 8351 TIME...MOT...LOC 0311Z 260DEG 36KT 3850 8341 $$ HATZOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:44 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 23, 7:44 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 744 PM EDT WED MAR 23 2011 .SYNOPSIS... LOW PRESSURE WILL TRACK EASTWARD ACROSS THE AREA THIS EVENING... AND A TRAILING COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT PASSES THROUGH. A MUCH COLDER AIR MASS WILL SETTLE IN BEHIND THE FRONT TONIGHT... BRINGING AN EXTENDED PERIOD OF BELOW AVERAGE TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WITH DRIER AIR ADVECTING INTO ILN/S CWA..THE SEVERE THREAT HAS ENDED. CAN NOT RULE OUT THUNDER AND SMALL HAIL WITH THE FROPA BUT THIS IS EXPECTED TO BE SUB SEVERE. THEREFORE HAVE DROPPED THE WATCH ACRS THE ENTIRE AREA. PREVIOUS DISCUSSION... MID LEVEL TROF OVER THE UPR MS VLY TO DROP ESE THRU THE GREAT LAKES THIS EVENING. MID LEVEL COLD POOL OF -20 TO -24 PUSHED INTO OHIO... WHICH HAS HAS STEEPENED LAPSE RATES. SFC TD POOLING IN THE MID 50S AHD OF AN APPROACHING COLD FRONT HAS PRODUCED MODERATE INSTABILITY FUELING THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR AHD OF THE COLD FRONT. THIS INSTBY ALONG WITH BULK 0-6KM SHEAR OF 50KTS HAS LED TO ORGANIZED STORMS AND SUPER CELLS. A FAVORABLE WET BULB ZERO AROUND 5K FEET WAS ALLOWING MANY OF THESE STORMS TO PRODUCE LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE WITH DCAPE VALUES BETWEEN 400 AND 800 J/KG. LOW LEVEL SHEAR IS NOT OVERLY IMPRESSIVE AND THIS HAS LIMITED TORNADIC THREAT BUT GIVEN SHEAR AND INSTBY...CAN NOT RULE OUT TORNADOES IN REGIONS WHERE LOW LEVEL SHEAR IS ENHANCED NEAR BOUNDARIES. COLD FRONT TO DROP SE THRU THE OHIO VALLEY THIS EVENING...ENDING SEVERE THREAT. PRECIP WILL COME TO AN END FOR A BRIEF PERIOD AND CLOUDS WL DECREASE. HOWEVER...UPPER TROF LAGS AND A SECONDARY COLD FRONT/TROF TO SWING THRU THE REGION OVERNIGHT. EXPECT TO SEE CLOUDS INCREASE AND CONTD THREAT OF SHOWERS. AS GOOD CAA DEVELOPS OVERNIGHT A MIX WITH AND CHANGE TO SNOW SHOWERS WL OCCUR. LITTLE TO NO ACCUMULATION IS EXPECTED WITH THE BEST CHC OF SNOW SHOWERS ACROSS THE FAR NORTH. HAVE OPTED TO USE A BLEND OF GUID FOR TONIGHTS LOWS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... NORTHWEST FLOW ALOFT TO DEVELOP IN THE WAKE OF DEPARTING TROF. SFC HIGH PRESSURE TO BUILD INTO THE GREAT LAKES. IN GOOD LOW LEVEL CAA EXPECT A FEW LINGERING SNOW/RAIN SHOWERS TO COME TO AN END EARLY. MOSTLY CLOUDY SKIES TO GIVE WAY TO INCREASING SUNSHINE WITH CLEARING TAKING PLACE FROM THE NORTH. HAVE TRENDED THURSDAYS HIGHS ON THE COOL SIDE OF GUID ENVELOPE. AS SFC HIGH SETTLES INTO THE GREAT LAKES EXPECT MAINLY CLEAR SKIES THURSDAY EVENING WITH ONLY SOME INCREASE IN HIGH LEVEL CLOUDS LATE. GIVEN LIGHT WINDS...MAINLY CLEAR SKIES AND DRY AIRMASS EXPECT A COLD NIGHT. HAVE STAYED CLOSE TO MAV NUMBERS FOR LOWS. NORTHWESTERLY FLOW ALOFT BACKS A LTL WESTERLY ON FRIDAY WITH AN INCREASE IN MAINLY MID/HI LEVEL CLOUDS DURG THE AFTN. SFC BOUNDARY STAYS WELL TO OUR SOUTH ACRS TN VLY FRIDAY NIGHT. WL KEEP FRIDAY DRY AND CUT BACK ON PRECIP FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT STAYS TO OUR SOUTH. WL LIMIT ANY MENTION OF PRECIP TO THE FAR SOUTH AND ONLY CHC/SLIGHT POPS LATE FRIDAY NIGHT. BASED ON THERMAL PROFILES HAVE MENTION OF MIXED RAIN AND SNOW. FOR TEMPS HAVE OPTED FOR A BLEND FRIDAY AND AT OR SLIGHTLY ABOVE MAV NUMBERS FOR LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SPRING WILL BE ON HOLD FOR AWHILE WITH A PERSISTENT UPPER TROUGH IN PLACE OVER THE GREAT LAKES AND NORTHEAST STATES. ON SATURDAY... SURFACE HIGH PRESSURE WILL BE PUSHING INTO THE GREAT LAKES...WITH A LOW TRAVELING THROUGH TENNESSEE. THE LOW MAY BRING SOME LIGHT MIXED PRECIPITATION MAINLY TO SOUTHERN LOCATIONS. HIGH PRESSURE AND DRY AIR ARE EXPECTED ON SUNDAY. ANOTHER LOW TO THE SOUTH MAY RESULT IN LIGHT MIXED PRECIPITATION ON MONDAY. DRY CONDITIONS ARE ANTICIPATED ON TUESDAY AND WEDNESDAY WITH HIGH PRESSURE TAKING HOLD ACROSS MUCH OF THE EASTERN CONUS. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. HIGHS WILL GENERALLY BE IN THE 40S...WITH LOWS IN THE 20S. NORMAL HIGHS FOR THE PERIOD ARE IN THE MID AND UPPER 50S...AND NORMAL LOWS IN THE 30S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THE TAF FORECAST WILL CONTINUE TO BE COMPLICATED...ESPECIALLY FOR THE FIRST 6 HOURS. ANOTHER AREA OF LOW PRESSURE WAS NOTED NEAR KCVG THIS EVENING...WITH A TRAILING COLD FRONT TO THE NORTHWEST. THE FRONT AND LOW WILL PUSH TO THE SE AS AN UPPER LEVEL LOW DOES THE SAME. LOW LEVEL FORCING AND UPR LVL LIFT WILL BRING A THREAT FOR SHOWERS TO THE TAF SITES WITH PERHAPS A RUMBLE OF THUNDER BETWEEN 00Z AND 07Z. THEREAFTER...LOW LEVEL MOISTURE WILL KEEP CIGS IN THE MVFR TO LOCALLY IFR CATEGORY WITH ONLY A LOW CHANCE FOR LIGHT PCPN. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES LATE IN THE TAF PERIOD. THIS WILL ADVECT DRIER AIR INTO THE REGION...ALLOWING MVFR CIGS TO LIFT AND/OR SCOUR BETWEEN 18Z AND 00Z. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SATURDAY INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 5:56 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 556 PM EDT WED MAR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-242200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 556 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WHICH MAY PRODUCE SMALL HAIL WILL STILL BE POSSIBLE THIS EVENING AS A FRONT PASSES THROUGH THE REGION. THE HAIL IS EXPECTED TO BE SMALL AND BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 23, 9:48 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
948 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 3 NE OSGOOD 39.15N 85.25W
03/23/2011 E0.88 INCH RIPLEY IN PUBLIC
&&
ALANRLocal storm report, Mar 23, 9:53 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL BATESVILLE 39.30N 85.22W
03/23/2011 E0.88 INCH RIPLEY IN TRAINED SPOTTER
&&
SNYDERLocal storm report, Mar 23, 10:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL OSGOOD 39.13N 85.29W
03/23/2011 E1.00 INCH RIPLEY IN PUBLIC
&&
HATZOSLocal storm report, Mar 23, 10:15 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1015 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL HARRISON 39.25N 84.79W
03/23/2011 E0.88 INCH HAMILTON OH PUBLIC
DIME TO NICKEL SIZE
&&
SNYDERSpecial weather statement, Mar 23, 10:30 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 PM EDT WED MAR 23 2011
OHZ055-064-065-074-240315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-FRANKLIN OH-
1030 PM EDT WED MAR 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...PICKAWAY...HOCKING AND FAIRFIELD COUNTIES THROUGH 1115 PM
EDT...
AT 1027 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BLACKLICK ESTATES TO NEW HOLLAND...MOVING EAST AT 60
MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN
DIAMETER...AND BRIEF GUSTY WINDS TO AROUND 30 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSPORT...
ASHVILLE...CIRCLEVILLE...LOGAN ELM VILLAGE...BALTIMORE...
MILLERSPORT...FAIRFIELD BEACH...PLEASANTVILLE...LANCASTER...SUGAR
GROVE...BREMEN AND ROCKBRIDGE.
ALSO...LITHOPOLIS...SLATE RUN METRO PARK...CARROLL...RINGGOLD...AW
MARION STATE PARK...ROYALTON...PICKAWAY COUNTY AIRPORT AND FAIRFIELD
COUNTY AIRPORT ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 3947 8216 3946 8227 3939 8229 3949 8300
3950 8300 3952 8327 3994 8302 3992 8245
3984 8246 3982 8239 3975 8239 3974 8236
3960 8237 3960 8227 3956 8225 3955 8215
HATZOSSpecial weather statement, Mar 23, 10:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1034 PM EDT WED MAR 23 2011 OHZ070-071-077-078-240330- CLERMONT OH-HAMILTON OH-BUTLER OH-WARREN OH- 1034 PM EDT WED MAR 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT WARREN...EASTERN BUTLER... NORTHEASTERN HAMILTON AND NORTHERN CLERMONT COUNTIES THROUGH 1130 PM EDT... AT 1031 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BECKETT RIDGE...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS TO 30 MPH. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLUE ASH...SOUTH MIDDLETOWN...MONTGOMERY...TERRACE PARK...MIDDLETOWN...MONROE...MILFORD...MASON...LOVELAND...LEBANON...M ORROW AND WAYNESVILLE. ALSO...KENWOOD...HUGHES...MAUD...PISGAH...THE VILLAGE OF INDIAN HILLS...SOCIALVILLE...MIAMIVILLE AND LANDEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3951 8453 3957 8398 3912 8402 3914 8449 HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:13 PM EDT | Special Weather Statement | ILN | Darke | 62 min |
| Mar 23, 9:39 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan, Madison | 36 min |
| Mar 23, 9:45 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 60 min |
| Mar 23, 10:11 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 22 min |
| Mar 23, 10:30 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Pickaway | 45 min |
| Mar 23, 10:34 PM EDT | Special Weather Statement | ILN | Warren | 56 min |
| Mar 23, 10:48 PM EDT | Special Weather Statement | ILN | Highland | 57 min |
| Mar 23, 10:57 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 33 min |
| Mar 23, 11:31 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 59 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.